MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION TOTAL SHOULDER; HEAD, HUMERAL W/FEMALE TAPER, 54X22

ENCORE MEDICAL L.P. FOUNDATION TOTAL SHOULDER; HEAD, HUMERAL W/FEMALE TAPER, 54X22
Model Number 503-54-022
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/23/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient's rotator cuff worsening over the years.The previous implants needed to be removed so that a reverse shoulder could be implanted.Nothing was wrong with the previous implants.It was noted that the numbers on the glenoid components were very worn.Only the "453085" and "54 mm" were legible.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the patient's rotator cuff worsening over the years.The in-vivo length of patient service is unknown as the original surgery date was unreported and could not be established.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The complaint investigation history was reviewed and no trends or on-going issues were deemed to be present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient's rotator cuff deteriorated over the years leading to the need for this revision surgery.The complaint states the condition of the patient's rotator cuff worsened over the years.This complaint was submitted without a delivery ticket for the original surgery.One of the parts had a partial lot number which could not be identified.The part numbers for the other two items were used to review transaction reports.No connection was made to a delivery ticket for the original surgery.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION TOTAL SHOULDER
Common Device Name
HEAD, HUMERAL W/FEMALE TAPER, 54X22
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7025438
Report Number1644408-2017-01018
Device Sequence Number19185114
Product Code KWS
UDI-Device Identifier00888912143639
UDI-Public(01)00888912143639
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K950651
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2012
Device Model Number503-54-022
Device Catalogue Number503-54-022
Device Lot Number53810977
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer12/06/2017
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
503-00-010,LOT 53809581
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR